MAUDE Adverse Event Report: COOK UROLOGICAL INC ASCEND® AQ® URETERAL BALLOON CATHETER; EZN DILATOR, CATHETER, URETERAL

COOK UROLOGICAL INC ASCEND® AQ® URETERAL BALLOON CATHETER; EZN DILATOR, CATHETER, URETERAL
Catalog Number AUBS-5-6
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, a patient underwent a ct scan of the urinary tract due to pyelonephritis that was acquired at another hospital.During the ct, a foreign body was noted.The cap-shaped foreign body was removed with a rigid ureteroscope.The physician reviewed the patient's medical records and determined approximately 10 years ago, at another hospital, the patient was treated by using a ureteral stent (manufactured by another company) and a cook 'ascend® aq® ureteral balloon catheter'.It is unknown exactly what device the foreign body came from but is suspected to potentially be from the 'ascend® aq® ureteral balloon catheter'.
 
Additional Manufacturer Narrative
E3: customer occupation = unknown.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Correction: h6 (annex f) investigation ¿ evaluation as reported, a patient underwent a ct scan of the urinary tract due to pyelonephritis that was acquired at another hospital.During the ct, a foreign body was noted.The cap-shaped foreign body was removed with a rigid ureteroscope.The physician reviewed the patient's medical records and determined approximately 10 years ago, at another hospital, the patient was treated by using a ureteral stent (manufactured by another company) and a cook 'ascend® aq® ureteral balloon catheter'.No other adverse effects have been reported.It is unknown exactly what device the foreign body came from but is suspected to potentially be from the 'ascend® aq® ureteral balloon catheter'.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures for the device, were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed however, a photo was supplied of the removed foreign body; the foreign body appears to be the protective sleeve of the device which is part of the packaging and is instructed to be removed and discarded prior to device placement.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed no recorded non-conformance's relevant to the failure mode.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The instructions for use (ifu) that is packaged with the device was reviewed for relevant information pertaining to the reported failure mode.Relevant information within ifu t_aub_rev1 includes: ¿instructions for using ascend aq ureteral dilation balloon catheter balloon preparation: 1.Upon removal from the package inspect the balloon catheter to ensure no damage has occurred during shipment.2.Remove the protective sleeve from the balloon and discard¿.¿ ¿balloon catheter introduction and inflation¿ ¿balloon deflation and withdrawal¿ ¿how supplied: upon removal from the package, inspect the product to ensure no damage has occurred.¿ based on the information provided, no product returned, and the results of the investigation, it appears that failure to follow the ifu instructions of removing the protective sleeve, and thus user error, was the likely cause of the complaint.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.As the device was not meant to be indwelling and the future risk to the patient is negligible, a review of the risk assessment was not required/completed.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ASCEND® AQ® URETERAL BALLOON CATHETER
Common Device Name
EZN DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
COOK UROLOGICAL INC
1100 west morgan st
spencer IN 47460
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17461167
Report Number1820334-2023-01027
Device Sequence Number16780590
Product Code EZN
UDI-Device Identifier00827002328389
UDI-Public(01)00827002328389(17)150101(10)U2159884
Combination Product (Y/N)N
PMA/510(K) Number
K040127
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2015
Device Catalogue NumberAUBS-5-6
Device Lot NumberU2159884
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/21/2023
Supplement Date Received by Manufacturer05/31/2024
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/01/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown